MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE; OPTICAL FORCEPS

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE; OPTICAL FORCEPS
Model Number A20710A
Medical Device Problem Codes Break (1069); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation was confirmed due to the jaw insert and locking mechanism malfunctioning.The welded connection between the pull-wire guide and the pull-wire of the forceps, which functions as overload protection, was broken or the forceps overload protection has been properly triggered as a result of a massive overload in order to prevent an axle breakage or similar damage in the jaw area.Forceps with triggered overload protection are non-functional and do not comply with the current product specification and cannot be further used according to the " intended use ".Important information: to prevent damage of this nature, product quality information (pqi) no.07/12 "punch for bladder stones" was published in july 2015 and design changes were implemented to prevent possible blockage of the jaw after the overload protection has been properly triggered.The device in question was manufactured after october 2015 which means that until this date there was a possibility that the jaws remained open due to the application of excessive force on the overload protection.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported device problem.The dhr confirmed that the subject device was shipped in accordance with the specifications.The investigation concluded that the reported problem was likely the function of the forceps being tested and the overload protection was properly triggered as a result of a massive overload and improper handling.The reason the overload protection was already triggered before the first use cannot be determined.Olympus will continue to monitor field performance for this device.A follow up with the user facility is currently being performed.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus salesperson reported on behalf of the customer, the working end of grasping forceps, optical, for lithotripsy, for 12°and 30°telescope does not close when it is with a load.The subject device malfunctioned upon initial use.There was no report of patient involvement or harm associated with this event.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE
Common Device Name
OPTICAL FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15906408
Report Number9610773-2022-00579
Device Sequence Number5914644
Product Code GCP
UDI-Device Identifier04042761019989
UDI-Public04042761019989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20710A
Device Catalogue NumberA20710A
Device Lot Number22501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown